The existence of equilibrium when excess demand obeys the weak axiom
This paper gives a non-fixed point theoretic proof of equilibrium existence when the excess demand function of an exchange economy obeys the weak axiom. The proof is simple and geometrically intuitive, and it also permits a weakening of the continuity assumption on the excess demand function. (This paper is a more developed and (one hopes) improved version of an earlier working paper called An Elementary Equilibrium Existence Theorem, Working Paper W6 (2000), Nuffield College, Oxford.)
(This abstract was borrowed from another version of this item.)
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- John Quah, 2000.
"Weak Axiomatic Demand Theory,"
Economics Series Working Papers
2000-W12, University of Oxford, Department of Economics.
- Jean-Michel Grandmont, 1991.
"Transformations of the Commodity Space, Behavioral Heterogeneity and the Aggregation Problem,"
Cowles Foundation Discussion Papers
987, Cowles Foundation for Research in Economics, Yale University.
- Grandmont, Jean-Michel, 1992. "Transformations of the commodity space, behavioral heterogeneity, and the aggregation problem," Journal of Economic Theory, Elsevier, vol. 57(1), pages 1-35.
- Grandmont Jean-michel, 1991. "Transformation of the commodity space, behavioral heterogeneity and the aggregation problem," CEPREMAP Working Papers (Couverture Orange) 9114, CEPREMAP.
- Rosa Barbolla & Luis C. Corchón, 1989. "An Elementary Proof of the Existence of a Competitive Equilibrium in a Special Case," The Quarterly Journal of Economics, Oxford University Press, vol. 104(2), pages 385-389.
- John K.-H. Quah, 1997. "The Law of Demand when Income Is Price Dependent," Econometrica, Econometric Society, vol. 65(6), pages 1421-1442, November.
- Jerison, Michael, 1999.
"Dispersed excess demands, the weak axiom and uniqueness of equilibrium,"
Journal of Mathematical Economics,
Elsevier, vol. 31(1), pages 15-48, February.
- Michael Jerison, 1998. "Dispersed Excess Demands, the Weak Axiom and Uniqueness of Equilibrium," Discussion Papers 98-03, University at Albany, SUNY, Department of Economics.
- John Quah, 1999.
"The Weak Axiom and Comparative Statics,"
Economics Series Working Papers
1999-W15, University of Oxford, Department of Economics.
- John K.-H. Quah, 2000. "The Weak Axiom and Comparative Statics," Econometric Society World Congress 2000 Contributed Papers 0437, Econometric Society.
- John H. Nachbar, 2002. "General Equilibrium Comparative Statics," Econometrica, Econometric Society, vol. 70(5), pages 2065-2074, September.
- Shafer, Wayne J, 1974. "The Nontransitive Consumer," Econometrica, Econometric Society, vol. 42(5), pages 913-19, September.
- Mas-Colell, Andreu & Whinston, Michael D. & Green, Jerry R., 1995. "Microeconomic Theory," OUP Catalogue, Oxford University Press, number 9780195102680.
- Michael Jerison & John K.-H. Quah, 2006. "Law of Demand," Discussion Papers 06-07, University at Albany, SUNY, Department of Economics.
- Nachbar, John H., 2004. "General equilibrium comparative statics: discrete shocks in production economies," Journal of Mathematical Economics, Elsevier, vol. 40(1-2), pages 153-163, February.
- Reinhard John, 1999. "Abraham Wald's equilibrium existence proof reconsidered," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 13(2), pages 417-428.
- Quah, John K. -H., 2003. "Market demand and comparative statics when goods are normal," Journal of Mathematical Economics, Elsevier, vol. 39(3-4), pages 317-333, June.
When requesting a correction, please mention this item's handle: RePEc:eee:mateco:v:44:y:2008:i:3-4:p:337-343. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.